Alert archive / Iowa / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Apr 9, 2008, 4:28 AM CDT for 10 counties in Iowa. It took effect at Apr 10, 2008, 12:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 4:28 AM CDT (09:28 UTC)
- In effect from
- Apr 10, 2008, 12:00 AM CDT
- Expired
- Apr 10, 2008, 9:21 PM CDT
- In force
- 21 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
Counties Appanoose County, IA, Davis County, IA, Decatur County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Poweshiek County, IA, Wapello County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 101 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDMX 090929 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 428 AM CDT WED APR 9 2008 ...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA... .A LARGE STORM SYSTEM TAKING SHAPE OVER THE SOUTHERN ROCKIES...WILL SLIDE EASTWARD TODAY INTO THURSDAY SPREADING PRECIPITATION ACROSS MUCH OF THE AREA...BY LATE TONIGHT INTO THURSDAY. THE SURFACE LOW IS EXPECTED TO TRACK INTO EASTERN KANSAS THURSDAY...SLIDING NORTHEASTWARD INTO CENTRAL IOWA THURSDAY NIGHT. AREAS SOUTH AND EAST OF THE SURFACE LOW HAVE THE POTENTIAL TO SEE HEAVY RAINFALL DUE TO THE LONG DURATION OF EXPECTED SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA. IAZ062-074-075-084>086-094>097-091730- /O.NEW.KDMX.FF.A.0002.080410T0500Z-080411T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 428 AM CDT WED APR 9 2008 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE... DECATUR...LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * FROM LATE TONIGHT THROUGH THURSDAY EVENING * HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA...FROM THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM ACTIVITY LATE TONIGHT INTO THURSDAY NIGHT. AREAS THAT ALREADY RECEIVED OVER AN INCH OF RAINFALL THIS WEEK...MAY RECEIVE ANOTHER INCH TO TWO INCHES OF RAINFALL FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION TO THE THREAT OF FLASH FLOODING...THERE IS A THREAT FOR AREAL FLOODING DUE TO THE ALREADY SATURATED GROUND CONDITIONS...AND THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL. RIVER FLOODING IS ALSO A THREAT...AS MANY OF THE CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH LEVELS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ ALBRECHT
8 follow-up statements
000 WGUS63 KDMX 091443 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 943 AM CDT WED APR 9 2008 ...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA... .A LARGE STORM SYSTEM TAKING SHAPE OVER THE SOUTHERN ROCKIES... WILL SLIDE EASTWARD AND SPREAD PRECIPITATION ACROSS MUCH OF THE AREA...BY LATE TONIGHT INTO THURSDAY. PARTS OF CENTRAL AND SOUTHERN IOWA HAVE THE POTENTIAL TO SEE HEAVY RAINFALL DUE TO THE LONG DURATION OF EXPECTED SHOWER AND THUNDERSTORM ACTIVITY. IAZ062-074-075-084>086-094>097-092245- /O.CON.KDMX.FF.A.0002.080410T0500Z-080411T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 943 AM CDT WED APR 9 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR... LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * FROM LATE TONIGHT THROUGH THURSDAY EVENING. * HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA...FROM THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM ACTIVITY LATE TONIGHT INTO THURSDAY NIGHT. AREAS THAT ALREADY RECEIVED OVER AN INCH OF RAINFALL THIS WEEK...MAY RECEIVE ANOTHER INCH OR TWO OF RAINFALL FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION TO THE THREAT OF FLASH FLOODING...THERE IS A THREAT FOR AREAL FLOODING DUE TO THE ALREADY SATURATED GROUND CONDITIONS...AND THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL. RIVER FLOODING IS ALSO A THREAT...AS MANY CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH LEVELS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ ALBRECHT/KINNEY
000 WGUS63 KDMX 091618 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1118 AM CDT WED APR 9 2008 ...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA... .A LARGE STORM SYSTEM TAKING SHAPE OVER THE SOUTHERN ROCKIES... WILL SLIDE EASTWARD AND SPREAD PRECIPITATION ACROSS MUCH OF THE AREA BY LATE TONIGHT INTO THURSDAY. PARTS OF CENTRAL AND SOUTHERN IOWA HAVE THE POTENTIAL TO SEE HEAVY RAINFALL DUE TO THE LONG DURATION OF EXPECTED SHOWER AND THUNDERSTORM ACTIVITY. IAZ062-074-075-084>086-094>097-100030- /O.CON.KDMX.FF.A.0002.080410T0500Z-080411T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 1118 AM CDT WED APR 9 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR... LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * FROM LATE TONIGHT THROUGH THURSDAY EVENING * HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA...FROM THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM ACTIVITY LATE TONIGHT INTO THURSDAY NIGHT. AREAS THAT ALREADY RECEIVED OVER AN INCH OF RAINFALL THIS WEEK...MAY RECEIVE ANOTHER INCH OR TWO OF RAINFALL FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION TO THE THREAT OF FLASH FLOODING...THERE IS A THREAT FOR AREAL FLOODING DUE TO THE ALREADY SATURATED GROUND CONDITIONS...AND THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL. RIVER FLOODING IS ALSO A THREAT...AS MANY CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH LEVELS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KDMX 092007 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 307 PM CDT WED APR 9 2008 ...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA... .A LARGE STORM SYSTEM TAKING SHAPE OVER THE SOUTHERN ROCKIES... WILL SLIDE EASTWARD AND SPREAD PRECIPITATION ACROSS MUCH OF THE AREA BY LATE TONIGHT INTO THURSDAY. PARTS OF CENTRAL AND SOUTHERN IOWA HAVE THE POTENTIAL TO SEE HEAVY RAINFALL DUE TO THE LONG DURATION OF EXPECTED SHOWER AND THUNDERSTORM ACTIVITY. IAZ062-074-075-084>086-094>097-100415- /O.CON.KDMX.FF.A.0002.080410T0500Z-080411T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 307 PM CDT WED APR 9 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR... LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * FROM MIDNIGHT CDT TONIGHT THROUGH THURSDAY EVENING. * HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA...FROM THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM ACTIVITY LATE TONIGHT INTO THURSDAY NIGHT. AREAS THAT ALREADY RECEIVED OVER AN INCH OF RAINFALL THIS WEEK...MAY RECEIVE ANOTHER INCH OR TWO OF RAINFALL FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE MAIN THREAT AREA IS ALONG AND SOUTHEAST OF A LINE FROM GRINNELL TO LAMONI. IN ADDITION TO THE THREAT OF FLASH FLOODING...LONGER TERM FLOODING OF RIVERS...CREEKS...AND STREAMS IS ALSO A THREAT...AS MANY CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH LEVELS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KINNEY
000 WGUS63 KDMX 100228 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 928 PM CDT WED APR 9 2008 ...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA... .A LARGE STORM SYSTEM TAKING SHAPE OVER THE SOUTHERN PLAINS WILL TRACK NORTHEAST LATE TONIGHT AND THURSDAY. THE SYSTEM WILL SPREAD SHOWERS AND ISOLATED THUNDERSTORMS ACROSS FAR SOUTHERN IOWA AFTER MIDNIGHT AND UP TO THE INTERSTATE 80S CORRIDOR BY DAYBREAK. SOUTHEASTERN IOWA HAS THE GREATEST POTENTIAL TO SEE HEAVY RAINFALL. IAZ062-074-075-084>086-094>097-101030- /O.CON.KDMX.FF.A.0002.080410T0500Z-080411T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 928 PM CDT WED APR 9 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR... LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * THROUGH THURSDAY EVENING * HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA...FROM THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM ACTIVITY LATE TONIGHT INTO THURSDAY NIGHT. AREAS THAT ALREADY RECEIVED OVER AN INCH OF RAINFALL THIS WEEK...MAY RECEIVE ANOTHER INCH OR TWO OF RAINFALL FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE MAIN THREAT AREA IS ALONG AND SOUTHEAST OF A LINE FROM GRINNELL TO LAMONI. IN ADDITION TO THE THREAT OF FLASH FLOODING...LONGER TERM FLOODING OF RIVERS...CREEKS...AND STREAMS IS ALSO A THREAT...AS MANY CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH LEVELS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FAB
000 WGUS63 KDMX 100905 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 405 AM CDT THU APR 10 2008 ...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA... .A LARGE STORM SYSTEM TRACKING NORTHEAST FROM THE SOUTHERN PLAINS TODAY WILL SPREAD SHOWERS AND THUNDERSTORMS...ACROSS FAR SOUTHERN IOWA TODAY INTO THIS EVENING. PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN IOWA HAS THE GREATEST POTENTIAL TO SEE HEAVY RAINFALL. IAZ062-074-075-084>086-094>097-101700- /O.CON.KDMX.FF.A.0002.000000T0000Z-080411T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 405 AM CDT THU APR 10 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR... LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * THROUGH THIS EVENING * HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA...FROM THE PROLONGED THREAT OF SHOWER AND THUNDERSTORM ACTIVITY TODAY INTO TONIGHT. AREAS THAT ALREADY RECEIVED OVER AN INCH OF RAINFALL THIS WEEK...MAY RECEIVE ANOTHER INCH OR TWO OF RAINFALL FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE MAIN THREAT AREA IS ALONG AND SOUTHEAST OF A LINE FROM GRINNELL TO LAMONI. IN ADDITION TO THE THREAT OF FLASH FLOODING...LONGER TERM FLOODING OF RIVERS...CREEKS...AND STREAMS IS ALSO A THREAT...AS MANY CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH LEVELS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ ALBRECHT
000 WGUS63 KDMX 101605 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1105 AM CDT THU APR 10 2008 ...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA... .SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS IOWA THROUGH THIS EVENING. PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN IOWA HAVE THE GREATEST POTENTIAL TO SEE HEAVY RAINFALL. IAZ062-074-075-084>086-094>097-110015- /O.CON.KDMX.FF.A.0002.000000T0000Z-080411T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 1105 AM CDT THU APR 10 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR... LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * THROUGH THIS EVENING. * HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA THROUGH THIS EVENING. LOCATIONS IN THE WATCH AREA RECEIVED RAINFALL AMOUNTS RANGING FROM A HALF INCH TO AROUND AN INCH THROUGH MID MORNING. THERE WILL BE A BREAK IN THE HEAVIER RAINFALL THROUGH MUCH OF THE AFTERNOON HOURS. HOWEVER...ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY FROM LATE AFTERNOON INTO THE EVENING. LOCALIZED ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. IN ADDITION TO THE THREAT OF FLASH FLOODING...LONGER TERM FLOODING OF RIVERS...CREEKS...AND STREAMS IS ALSO A THREAT...AS MANY CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH LEVELS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ ALBRECHT/KINNEY
000 WGUS63 KDMX 101952 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 252 PM CDT THU APR 10 2008 ...ANOTHER ROUND OF RAINFALL...POSSIBLY HEAVY...FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA... .SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS IOWA THROUGH THIS EVENING. PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN IOWA HAVE THE GREATEST POTENTIAL TO SEE HEAVY RAINFALL. IAZ062-074-075-084>086-094>097-110400- /O.CON.KDMX.FF.A.0002.000000T0000Z-080411T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 252 PM CDT THU APR 10 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR... LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * UNTIL MIDNIGHT CDT TONIGHT. * HEAVY RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHERN IOWA THROUGH THIS EVENING. LOCATIONS IN THE WATCH AREA RECEIVED RAINFALL AMOUNTS RANGING FROM A HALF INCH TO AROUND AN INCH THIS MORNING. THERE WILL BE A BREAK IN THE HEAVIER RAINFALL THROUGH MUCH OF THE AFTERNOON HOURS. HOWEVER... ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY FROM LATE AFTERNOON INTO THE EVENING. LOCALIZED ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. IN ADDITION TO THE THREAT OF FLASH FLOODING...LONGER TERM FLOODING OF RIVERS... CREEKS...AND STREAMS IS ALSO A THREAT...AS MANY CREEKS AND RIVERS ARE ALREADY RUNNING AT HIGH LEVELS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KINNEY
000 WGUS63 KDMX 110221 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 921 PM CDT THU APR 10 2008 ...MORE RAIN FOR SOUTHEAST IOWA THOUGH NOT AS HEAVY AS PREVIOUSLY THOUGHT... .STRONG LOW PRESSURE OVER SOUTHWEST IOWA WILL CONTINUE TO LIFT SLOWLY TO THE NORTHEAST OVERNIGHT. THERE WILL BE SEVERAL PERIODS OF LIGHT RAINFALL OVER THE NEXT 12 TO 24 HOURS. IAZ062-074-075-084>086-094>097-110330- /O.CAN.KDMX.FF.A.0002.000000T0000Z-080411T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 921 PM CDT THU APR 10 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA HAS BEEN CANCELED. SEVERAL ROUNDS OF THUNDERSTORMS HAVE MOVED ACROSS SOUTHEAST IOWA BUT HAD NOT PRODUCED AND FLASH FLOOD ISSUES. AS A STRONG LOW PRESSURE SYSTEM LIFTS ACROSS IOWA FROM THE SOUTHWEST THERE WILL BE SEVERAL MORE PERIODS OF RAINFALL. HOWEVER THE HEAVIEST RAIN APPEARS TO BE OVER AND ONLY LIGHT RAINFALL AMOUNTS ARE EXPECTED WITH ANY ADDITIONAL ACTIVITY THROUGH MIDNIGHT. AS A RESULT...THE FLASH FLOOD WATCH HAS BEEN CANCELED. $$ FAB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Apr 9, 3:54 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 9, 3:54 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 354 AM CDT WED APR 9 2008 .SHORT TERM /TODAY/... MUCH QUIETER DAY EXPECTED ACROSS THE AREA...AS WILL SEE A BRIEF RESPITE FROM THE PRECIPITATION AS HIGH PRESSURE SETTLES INTO THE AREA TODAY. SFC RIDGE CURRENTLY EXTENDING INTO WESTERN/SOUTHWESTERN CWA...HOWEVER WITH RESIDUAL MOISTURE FROM RAINFALL EARLIER TODAY COMBINED WITH LIGHT WINDS...AND CLEAR SKIES HAVE AN AREA OF FOG WITH SOME DENSE FOG THAT HAS DEVELOPED NEAR CRESTON...TO ATLANTIC...TO DES MOINES. THEREFORE WILL ISSUE A DENSE FOG ADVISORY FOR THAT AREA THROUGH 9 AM...EXPECT SUN TO BURN OFF BY THEN. REMAINDER OF CWA TO SEE SOME PATCHY LIGHT FOG...WITH STRATUS DECK STILL IN PLACE DO NOT EXPECT SITES TO SEE ANY DENSE FOG. AS HIGH PRESSURE SHIFTS EASTWARD THIS MORNING...EXPECT STRATUS DECK TO ERODE ACROSS THE EAST/NORTHEAST THROUGH THE MORNING HOURS. WINDS SHIFT AROUND TO THE SOUTH IN ADVANCE OF NEXT SYSTEM OVER THE ROCKIES...WITH WAA KICKING INTO TO THE SOUTHERN/SOUTHWESTERN CWA BY LATE TODAY. THEREFORE HAVE BEST MIXING POTENTIAL IN THAT AREA AS WINDS PICK UP A BIT DUE TO A TIGHTENING PRESSURE GRADIENT AS WELL...AND CONSEQUENTLY WENT WARMEST ACROSS THAT AREA OF THE CWA. DID COOL A FEW DEGREES FROM GOING TEMP FORECAST ACROSS THE NORTHEAST WHERE STRATUS MAY LINGER...AND MIXING POTENTIAL IS LESS WITH HIGH PRESSURE OVERHEAD BY THIS AFTERNOON. .LONG TERM /TONIGHT-TUESDAY/... ALL EFFORTS FOCUSED ON MAJOR SPRING STORM SYSTEM STILL PROGGED TO AFFECT THE REGION LATE TONIGHT THROUGH SATURDAY. OVERALL...NOT MUCH HAS CHANGED. CONSENSUS WAS TO IGNORE THE FASTER AND FARTHER SOUTHEAST NAM SOLUTION...AND GO WITH THE MORE CONSISTENT ECMWF/UKMET SOLUTION WHICH IS FARTHER WEST AND SLOWER TO MOVE OUT. THE GFS IS ALSO MOVING TOWARD THIS CAMP. STILL LOOKING FOR A VERY DYNAMIC AND MULTI-FACETED STORM SYSTEM TO TRACK RIGHT OVER IOWA THURSDAY NIGHT AND FRIDAY...WITH RAIN AND THUNDERSTORMS SPREADING NORTH INTO THE AREA AS EARLY AS LATE TONIGHT. PRECIP WATER VALUES RUNNING AT LEAST 100 PERCENT ABOVE NORMAL TO SURGE INTO AT LEAST EASTERN SECTIONS THURSDAY WILL CAUSE CONCERN FOR HEAVY RAIN...AND SINCE THE SOUTHEAST PORTION OF OUR AREA RECEIVED IN EXCESS OF ONE INCH OF RAIN YESTERDAY AND WATER LEVELS ARE RUNNING HIGH...WILL ISSUE A FLASH FLOOD WATCH TO COVER BOTH THE CONVECTIVE HEAVY RAIN FLASH FLOOD THREAT AND THE LONGER TERM AREAL AND RIVER FLOOD THREAT. MAY NEED TO EXPAND THIS WATCH FARTHER TO THE NORTHWEST AS MUCH OF THE AREA COULD GET 1 TO 2 INCHES OF RAIN...BUT RIGHT NOW AXIS OF HEAVIEST RAIN AND SATURATED GROUND CONDITIONS WOULD SUGGEST THE SOUTHEAST QUARTER OF CENTRAL IOWA AT THE BIGGEST RISK OF FLOODING. SEVERE WEATHER CONCERNS STILL EXIST THURSDAY INTO THURSDAY EVENING...THOUGH GREATEST THREAT WILL BE SOUTHEAST OF THE IOWA. THE QUESTION WILL BE HOW WELL WE CAN DESTABILIZE. SHEAR WILL NOT BE AN ISSUE...WITH OVER 100 KTS OF BULK SHEAR TO TAP LATE THURSDAY. THE TEMPERATURE FORECAST...THERMAL PROFILE AND CONSEQUENT PRECIP TYPE ARE THE OTHER BIG ISSUES TO CONTEND WITH. WITH SLOWER AND FARTHER NW SOLUTION PREFERRED...DO NOT REALLY EXPECT TO SEE ANY FLAKES FALLING IN CENTRAL IOWA UNTIL FRIDAY MORNING AT THE EARLIEST. DURING THE DAY FRIDAY MUCH COOLER AIR...ESPECIALLY ALOFT GETS QUICKLY WRAPPED AROUND DEPARTING STACKED LOW PRESSURE AND WE SHOULD SEE ANY PRECIP IN LARGE TROWAL AND DEFORMATION AXIS MIXING WITH AND CHANGING TO SNOW...WHILE SURFACE TEMPERATURES SLOWLY FALL. THIS UNSETTLED AND COLD REGIME WILL CONTINUE RIGHT ON THROUGH SATURDAY WITH AT LEAST A CHANCE FOR LIGHT SNOW SHOWERS FOR MUCH OF CENTRAL IOWA. AT THIS TIME NOT LOOKING FOR TOO MUCH ACCUMULATION...THOUGH EXTREME NORTHWEST COUNTIES...NORTHWEST OF FORT DODGE COULD GET A COUPLE OF INCHES FRIDAY AFTERNOON AND NIGHT. IN ADDITION TO ALL OF THE PRECIP TO CONTEND WITH...WINDS WILL GET RATHER GUSTY AHEAD OF THE LOW THURSDAY AND BEHIND THE LOW FRIDAY...WITH GUSTS NEAR 35 MPH POSSIBLE. THINGS DRY OUT AND TEMPERATURES WILL MODERATE GOING INTO NEXT WEEK. && .AVIATION...09/06Z SYSTEM PULLING OUT THIS EVENING. IN ITS WAKE SOME MVFR ST HAS DEVELOPED THOUGH A WEAK RIDGING CONTINUES TO ERODE THE CLOUD FIELD OVER WESTERN IA ATTM. WILL MAINTAIN MVFR ST FOR 6 TO 9 HOURS OF THE TAF PERIOD WITH CIGS LIFTING TOWARD 12Z MOST AREAS. SOME 3-5SM BR POSSIBLE TOWARD 09-13Z WITH POTENTIAL FOR 2SM FOR A LIMITED TIME...ESPECIALLY EAST/NORTH SECTIONS WHERE MORE RAIN FELL TUESDAY. WITH LIGHT WINDS OVN. WED SHOULD GENERALLY BE VFR CONDITIONS AFTER MORNING FOG LIFTS AS DIVERGENT FLOW AT SFC WITH RIDGE IN PLACE. NEXT SYSTEM TO ARRIVE LATE WED NIGHT/THURS MORNING AS ACTIVE WX AND MARGINAL/POOR CONDITIONS RETURN./REV && .DMX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR ADAIR-ADAMS- AUDUBON-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-DECATUR-GREENE- GUTHRIE-LUCAS-MADISON-POLK-RINGGOLD-TAYLOR-UNION-WARREN-WAYNE. FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR APPANOOSE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK- WAPELLO-WAYNE. && SHORT TERM...ALBRECHT LONG TERM...MOYER AVIATION...REV
Hazardous weather outlook, Apr 8, 3:55 PM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 355 PM CDT TUE APR 8 2008 IAZ038-039-048>050-057>062-070>075-081>086-092>097-092100- GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 355 PM CDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS A FOR PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 30. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY...ESPECIALLY IN THE AFTERNOON AND THURSDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE SOUTH AND EAST OF DES MOINES IN THE LATE AFTERNOON AND EVENING. ANOTHER CHANCE FOR SNOW WILL EXIST FOR FRIDAY NIGHT...BUT ACCUMULATIONS...IF ANY...ARE EXPECTED TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. IAZ004>007-015>017-023>028-033>037-044>047-092100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE- 355 PM CDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY NORTH OF HIGHWAY 30. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING ESPECIALLY BETWEEN HIGHWAYS 20 AND 30. ANOTHER CHANCE FOR SNOW WILL EXIST ACROSS THE FAR NORTHWEST PORTION OF THE AREA THURSDAY NIGHT AND AREA WIDE FRIDAY NIGHT. ACCUMULATIONS AT THIS ARE UNKNOWN...THOUGH AREAS NORTH AND WEST OF FORT DODGE WILL HAVE THE GREATEST POTENTIAL FOR ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOWFALL ARE APPRECIATED. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:15 PM CDT | River Flood Warning | DMX | Lucas | 21 hr |
| Apr 9, 3:38 AM CDT | Dense Fog Advisory | DMX | Adair, Adams, Audubon, Carroll, Cass, Clarke and 13 more | 6 hr |
Nearby
Flash Flood Watches in Iowa, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.